Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 45, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 7, 2020, 9:26 AM EDT. It took effect at May 7, 2020, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2020, 9:26 AM EDT (13:26 UTC)
- In effect from
- May 7, 2020, 12:00 PM EDT
- Expired
- May 7, 2020, 10:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
235 WHUS71 KCLE 071326 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 926 AM EDT Thu May 7 2020 LEZ142>144-072130- /O.NEW.KCLE.SC.Y.0045.200507T1600Z-200508T0000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 926 AM EDT Thu May 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 knots and waves 2 to 4 feet expected. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
303 WHUS71 KCLE 071730 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 130 PM EDT Thu May 7 2020 LEZ145>148-080000- /O.EXA.KCLE.SC.Y.0045.000000T0000Z-200508T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 130 PM EDT Thu May 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>144-080000- /O.CON.KCLE.SC.Y.0045.000000T0000Z-200508T0000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 130 PM EDT Thu May 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 knots with gusts up to 35 knots and waves 2 to 4 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
496 WHUS71 KCLE 072006 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 406 PM EDT Thu May 7 2020 LEZ142>148-080000- /O.CON.KCLE.SC.Y.0045.000000T0000Z-200508T0000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 406 PM EDT Thu May 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
495 WHUS71 KCLE 072329 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 729 PM EDT Thu May 7 2020 LEZ145>148-080030- /O.CAN.KCLE.SC.Y.0045.000000T0000Z-200508T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 729 PM EDT Thu May 7 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have shifted to out of the northeast and have rapidly decreased to below 20 knots. $$ LEZ142>144-080200- /O.EXT.KCLE.SC.Y.0045.000000T0000Z-200508T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 729 PM EDT Thu May 7 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 knots with gusts up to 30 knots and waves 2 to 4 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
272 WHUS71 KCLE 080204 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1004 PM EDT Thu May 7 2020 LEZ142>144-080315- /O.EXP.KCLE.SC.Y.0045.000000T0000Z-200508T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 1004 PM EDT Thu May 7 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have shifted to out of the northeast and decreased to below 20 knots. Winds will continue to diminish further overnight. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 7, 6:33 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 7, 6:33 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
633 AM EDT Thu May 7 2020
.SYNOPSIS...
A ridge of high pressure over the local area will continue to
move east as a fast moving low pressure system moves southeast
across the lower Great Lakes region today. The low pressure
system will move northeast to Maine forcing a cold front south
across the area this afternoon and evening. Low pressure will
move northeast through the middle Mississippi Valley region late
tonight and force a warm front north to southern Ohio where it
will become nearly stationary by Friday morning. The low will
move east through the Ohio Valley Friday night followed by a
ridge of high pressure that will build east into the area over
the weekend. The ridge will force some unseasonably cold air
into the area for the weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
A few cirrus continue to stream into the area but more
pronounced clouds upstream over the northern lakes will move
into our area today with a cold front. Showers will be scattered
over the eastern portions of the forecast area this afternoon
and satellite and radar both indicate this trend should continue.
Broad upper level troughiness will persist across the entire
eastern United States through the weekend. Some weak upper level
ridging will move southeast across the region today but then
flatten as it rounds the base of the mean trough this morning. A
small potent perturbation will move east across the central
Great Lakes causing a weak fast moving surface low to race
across the lower Great Lakes region and then to Maine by
tonight. This feature will force a cold front south across the
area later this afternoon and evening. Some limited moisture
associated with the cold front will move into the local area
with the front and result in a few scattered showers mainly
across the eastern portions of the forecast area this afternoon.
Another surface low pressure is expected to move northeast out
of the Middle Mississippi Valley region and across the Ohio
Valley by Friday. This system will tap into some copious
moisture from the Gulf of Mexico. As the warm front lifts north
across southern Ohio, it will become nearly stationary resulting
in a potential for some isentropic lifting ahead of the low.
Best axis of QPF is expected across the southern tier counties
of the local forecast area with lesser amounts near the
lakeshore. As the low pulls out to the northeast, the
precipitation will move east with it Friday afternoon.
Temperatures will recover slightly into the middle 50s east
around 60 central and middle 60s in the west today as the ridge
of high pressure affects the local area. Cooler temperatures in
the east will result from the close proximity to the low
pressure system and passage of the cold front this afternoon.
Lows tonight look like they will be similar to this morning with
lower 30s in the east to middle and upper 30s elsewhere.
However, clouds will be spreading in from the west overnight and
this should prevent the development of frost. Exception may be
inland northwest Pennsylvania counties where lows could drop
into the lower 30s. Friday will struggle to get out of the 40s
once again due to the cold air advection and expected rainfall
and cloud cover.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
The short term begins Friday night with low pressure near Baltimore/
Philadelphia area with northerly flow across Lake Erie and into the
area behind the low. Temps at 850mb over the lake range from -7C on
the GFS to -10C on the NAM. By 12Z Saturday both models show a
highly anomalous -11 to -12C over the lake. The forecast sounding
on BUFKIT shows the extreme instability develops over the lake with
around 800 J/KG of lake induced CAPE and an EL around 14kft.
Moisture isn't optimal the first half of the night but after
midnight that changes. Expecting rain/snow to be ongoing at the
beginning of the period with precip changing to all snow through the
evening and continuing overnight. Winds do back through the night
which may keep things from getting too organized. Expect precip to
continue off the lake Saturday with snow changing back to rain
through the late morning and afternoon as temps slowly rise.
Saturday night 850mb temps rise to -3 to -4c allowing lake effect
precip to diminish. Sunday models bring a system east across the
area and will have high chance to likely pops for rain. Highs 40s
and lower 50s.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Monday we could see a few showers, mainly rain, east half as wrap
around moisture exits east. Monday night through wednesday look dry.
Highs Tuesday in the 50s. Highs Wednesday upper 50s to near 60.
&&
.AVIATION /12Z Thursday THROUGH Monday/...
Surface high pressure over the area at this time will keep
mostly clear skies in place this morning but a fast moving weak
low pressure system is expected to move southeast across the
lower Great Lakes region today. This will bring some lowering
clouds but expecting them to be VFR with an outside slight
chance of rain this afternoon. Otherwise, winds will be
increasing a bit to 15 to 25 knots across the area with the low
pressure system and will then diminish later tonight. More rain
will move into the area late tonight into tomorrow morning as a
low pressure system moves northeast into the Ohio Valley Friday.
Rain will develop north of a stationary front expected to remain
across the southern half of Ohio Friday.
Outlook...Non-VFR possible at times through Saturday, then
again Sunday and Monday.
&&
.MARINE...
A cold front will cross Lake Erie this afternoon turning southwest
winds more wnw at 10 to 15 knots. The pressure gradient will
increase tonight into Friday as low pressure moves through the lower
Ohio Valley. Expect northerly flow to increase Friday afternoon and
evening to 15 to 20 knots and continue from the northwest around 20
knots overnight and through saturday before backing to west and
diminishing slowly Saturday night. Winds will increase to around 15
knots from the northwest again Monday as low pressure passes to our
east and a large area of high pressure moves in from the west. No
headlines at this time however expect a small craft advisory will be
needed for Friday night through Saturday night east of the islands.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Frost Advisory until 9 AM EDT this morning for OHZ013-014-
020>023-028>033-036>038-047.
PA...Frost Advisory until 9 AM EDT this morning for PAZ002.
Freeze Warning until 9 AM EDT this morning for PAZ003.
MARINE...None.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...TK
LONG TERM...TK
AVIATION...Lombardy
MARINE...TKHazardous weather outlook, May 7, 9:03 AM EDT, 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cleveland OH 903 AM EDT Thu May 7 2020 LEZ061-142>149-162>169-OHZ007-009-012-089-PAZ001-081315- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Ottawa-Erie-Lake- Ashtabula Lakeshore-Northern Erie- 903 AM EDT Thu May 7 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Unseasonably cold temperatures are expected over the weekend with the potential for frost and freezing conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006-008-010-011-013-014-017>023-027>033-036>038-047-PAZ002- 003-081315- Lucas-Wood-Sandusky-Lorain-Cuyahoga-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 903 AM EDT Thu May 7 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Unseasonably cold temperatures are expected over the weekend with the potential for frost and freezing conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:33 PM EDT | Freeze Warning | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 43 hr |
| May 6, 9:57 PM EDT | Freeze Warning | CLE | Crawford | 11 hr |
| May 7, 2:33 PM EDT | Freeze Warning | CLE | Crawford, Erie | 18 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.